MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT REPLACEMENT CORD; MEGA SOFT REPLACEMENT CORD

MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT REPLACEMENT CORD; MEGA SOFT REPLACEMENT CORD
Model Number M2K07
Medical Device Problem Codes Arcing of Electrodes (2289); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure the cable suddenly self-ignited.The procedure was successfully completed with no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.Photo images were received and are pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/11/2022.Photo analysis: this is an analysis of an image submitted for evaluation.Image 1 (b)(4): the image provided by the customer shows a megadyne cord with a burn at the connector area.No conclusion could be reached as to how this issue occurred through photo analysis.Because the instrument was not returned our evaluation is limited.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/27/2022.Investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample revealed that the m2k07 cable was received with a rip and black charring was noted in the cable insulation at the connector area, in addition, the cable was exposed.No functional test could be performed due to the cable condition.Possible causes that may have contributed to the cable damage are handling the pad from the cable, exposing the cable to a sharp object or being run over, or becoming entangled in cart wheels.It is probable that the cable was damaged such that one, or both, of the wires were either partially damaged/exposed or completely broken but still touching each other (this would allow the cqm system to still get an acceptable resistance measurement and allow activation of the active electrode).Then when the high voltage of the active electrode hit that damaged spot in the wire it caused a spark that melted the insulation on both of the wires in the cable and allowed them to short together.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.

Brand Name
MEGASOFT REPLACEMENT CORD
Common Device Name
MEGA SOFT REPLACEMENT CORD
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
329348013
MDR Report Key15445529
Report Number1721194-2022-00085
Device Sequence Number7709149
Product Code GEI
UDI-Device Identifier10614559105238
UDI-Public10614559105238
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K133726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM2K07
Device Catalogue NumberM2K07
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/31/2022
Supplement Date Received by Manufacturer09/29/2022
10/13/2022
Initial Report FDA Received Date09/19/2022
Supplement Report FDA Received Date10/11/2022
10/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown